Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 16, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Dec 28, 2010, 2:15 PM MST for 6 counties in Arizona. It took effect at Dec 29, 2010, 11:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 2:15 PM MST (21:15 UTC)
- In effect from
- Dec 29, 2010, 11:00 AM MST
- Expired
- Dec 29, 2010, 2:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS75 KTWC 282115 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST TUE DEC 28 2010 AZZ501>509-512-513-515-290515- /O.NEW.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON 215 PM MST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS BY MID AFTERNOON ACROSS THE AREA. * WINDS...EXPECT WINDS SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
885 WWUS75 KTWC 290356 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 856 PM MST TUE DEC 28 2010 AZZ501>509-512-513-515-291200- /O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON 856 PM MST TUE DEC 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS BY MID AFTERNOON ACROSS THE AREA. * WINDS...EXPECT WINDS SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
943 WWUS75 KTWC 291103 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 403 AM MST WED DEC 29 2010 AZZ501>509-512-513-515-291900- /O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON 403 AM MST WED DEC 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS ACROSS THE AREA. * WINDS...EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
180 WWUS75 KTWC 291740 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1040 AM MST WED DEC 29 2010 AZZ501-502-504>506-300145- /O.NEW.KTWC.HZ.W.0003.101231T0800Z-101231T1600Z/ /O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 1040 AM MST WED DEC 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS ACROSS THE AREA. * WINDS...EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ503-507>509-512-513-515-300145- /O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON... WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON 1040 AM MST WED DEC 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS ACROSS THE AREA. * WINDS...EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
309 WWUS75 KTWC 292115 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED DEC 29 2010 AZZ501-502-504>506-300515- /O.CAN.KTWC.WI.Y.0016.000000T0000Z-101230T0300Z/ /O.CON.KTWC.HZ.W.0003.101231T0800Z-101231T1600Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 215 PM MST WED DEC 29 2010 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. WIND SPEEDS IN THE ADVISORY AREA ARE NOT EXPECTED TO MEET THE ADVISORY CRITERIA OF SUSTAINED WIND SPEEDS GREATER THAN 30 MPH. WHILE OCCASIONAL WIND GUSTS MAY STILL EXCEED 30 MPH...THESE WILL NOT BE SUSTAINED SPEEDS AND THUS...THE WIND ADVISORY HAS BEEN CANCELLED. THE HARD FREEZE WARNING WILL REMAIN IN EFFECT AS TEMPERATURES WITHIN THE WARNING AREA ARE EXPECTED FALL TO BELOW 28 DEGREES DURING THE EARLY MORNING HOURS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ503-507>509-512-513-515-292215- /O.CAN.KTWC.WI.Y.0016.000000T0000Z-101230T0300Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON... WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON 215 PM MST WED DEC 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS IN THE ADVISORY AREA ARE NOT EXPECTED TO MEET THE ADVISORY CRITERIA OF SUSTAINED WIND SPEEDS GREATER THAN 30 MPH. WHILE OCCASIONAL WIND GUSTS MAY STILL EXCEED 30 MPH...THESE WILL NOT BE SUSTAINED SPEEDS AND THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:10 PM MST, 5 minutes earlier.
Area forecast discussion, Dec 28, 2:10 PM MST, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE DEC 28 2010 .SYNOPSIS...A STRONG WINTER STORM IS EXPECTED TO BRING WIDESPREAD VALLEY RAIN AND HEAVY MOUNTAIN SNOW LATE WEDNESDAY AFTERNOON INTO THURSDAY ALONG WITH GUSTY WINDS. SNOW LEVELS MAY FALL TO VALLEY FLOORS BY LATE THURSDAY. EXPECT OVERNIGHT LOWS WELL BELOW FREEZING FRIDAY MORNING AND SATURDAY MORNING. && .DISCUSSION...DRY AND COOL TODAY BEHIND EXITING WEAK TROUGH. BEHIND THIS THE WESTERN UNITED STATES IS WIDE OPEN FOR A STRONG ARCTIC PUNCH THE SECOND HALF OF THE WEEK. A STRONG AND COLD WINTER STORM WILL DIG DOWN OUT OF THE GULF OF ALASKA AND BRITISH COLUMBIA OVER THE NEXT 48 HOURS. EXPECT SOME VALLEY RAIN AND MOUNTAIN SNOW TO DEVELOP LATE WEDNESDAY AS AN INITIAL STRONG IMPULSE DIVES IN JUST AHEAD OF THE MAIN SYSTEM...WITH VALLEY RAIN AND MOUNTAIN SNOW INCREASING WEDNESDAY NIGHT INTO THURSDAY. HEAVY QPF VALUES AND LOWERING SNOW LEVELS FOR SOUTHEAST ARIZONA EARLY THURSDAY. EXPECT SIGNIFICANT SNOWFALL INITIALLY IN THE MOUNTAINS WITH RAIN TURNING TO SNOW IN THE 2.5K TO 5K FT ELEVATION RANGE DURING THE DAY THURSDAY COINCIDING WITH THE COLDER AIR. SNOWFALL AMOUNTS IN EXCESS OF 22 INCHES CAN BE EXPECTED IN SOME MOUNTAIN LOCATIONS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WINDY CONDITIONS ARE ALSO EXPECTED...THUS MOUNTAIN LOCATIONS HAVE BEEN TRANSITIONED FROM THE WINTER STORM WATCH INTO A BLIZZARD WARNING WITH A WIND ADVISORY FOR LOWER ELEVATIONS. AS THE MAIN PART OF THE SYSTEM EXITS THURSDAY AFTERNOON...ITS STARTING TO LOOK LIKE THERE WILL BE ENOUGH MOISTURE FOR ENOUGH LOWER ELEVATION SNOW TO WARRANT EXTENDING THE WINTER STORM WATCH DOWN TO 3K FEET AND INCLUDE SOME OF THE HIGHER VALLEY LOCATIONS FROM NEAR TUCSON EASTWARD. FLURRIES POSSIBLE IN TUCSON BUT NO ACCUMULATIONS WITHIN THE MAIN PART OF THE CITY EXPECTED AT THIS TIME. SOME ACCUMULATIONS ARE POSSIBLE IN FOOTHILLS LOCATIONS HOWEVER. VERY COLD AIR WILL LEAD TO A WIDESPREAD HARD FREEZE FOR SOUTHEAST ARIZONA...BUT TIMING IS AN ISSUE. THE COLD AIR WILL BE IN PLACE FOR LATE THURSDAY NIGHT INTO FRIDAY MORNING...BUT MUCH OF OUR AREA MAY STILL BE DEALING WITH CLOUD COVER AND RESIDUAL MOISTURE ISSUES. FOR NOW WE ARE EXPECTING FROST PROBLEMS FRIDAY MORNING WITH THE WIDESPREAD HARD FREEZE MORE OF AN ISSUE FOR FRIDAY NIGHT AND SATURDAY MORNING. A CHAOTIC PATTERN WITH A SECONDARY IMPULSE SLIDING THROUGH FRIDAY. THIS ONE PROBABLY WON'T HAVE MUCH MOISTURE TO WORK WITH BUT IF IT DOES THAN A FEW SNOW FLURRIES ON LOWER DESERT FLOORS NOT OUT OF THE QUESTION. SOME TROUGHINESS SAGS BACK OVER THE DESERT SOUTHWEST INTO THE NEW WEEK...RETARDING ANY WARMING TREND AND KEEPING TEMPERATURES BELOW CLIMO. && .AVIATION...INCREASING HIGH CLOUDS AT OR ABOVE 20K FT AGL WILL OVERSPREAD SOUTHEAST ARIZONA FROM WEST TO EAST LATE THIS AFTERNOON AND EARLY EVENING. NORMAL DIURNAL WIND TRENDS TODAY AND TONIGHT. EXPECT RAPIDLY DETERIORATING CONDITIONS ACROSS SOUTHEAST ARIZONA WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH MVFR/LOCALIZED IFR CONDITIONS...INCREASING PRECIPITATION CHANCES AND STRONG AND GUSTY WINDS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS. && .TWC WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FOR PUBLIC ZONES 510...511...514 FROM 11 AM WEDNESDAY THROUGH 7 PM THURSDAY WINTER STORM WATCH FOR PUBLIC ZONES 506...509 AND 512 FROM 5 AM THURSDAY THROUGH 7 PM THURSDAY ABOVE 3000 FEET WINTER STORM WATCH FOR PUBLIC ZONES 503...504...507...508...513 AND 515 FROM 1 PM THURSDAY THROUGH 7 PM THURSDAY ABOVE 3000 FEET. WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 28, 4:45 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 445 AM MST TUE DEC 28 2010 AZZ501>506-290000- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 445 AM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS SYSTEM WILL BRING GUSTY WINDS...MUCH COOLER TEMPERATURES AND AN EXCELLENT CHANCE FOR RAIN. WITH A COLDER AIR MASS OVER THE AREA FRIDAY AND SATURDAY...MOST LOCALES WILL EXPERIENCE BELOW FREEZING TEMPERATURES FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>509-290000- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 445 AM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS SYSTEM WILL BRING GUSTY WINDS...MUCH COOLER TEMPERATURES AND AN EXCELLENT CHANCE FOR RAIN. SNOW IS POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH LESS THAN AN INCH OF ACCUMULATION. WITH A COLDER AIR MASS OVER THE AREA FRIDAY AND SATURDAY... MOST LOCALES WILL EXPERIENCE BELOW FREEZING TEMPERATURES FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510-511-514-290000- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- 445 AM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS STORM WILL BRING GUSTY WINDS...MUCH COOLER TEMPERATURES AND THE POTENTIAL FOR SIGNIFICANT ACCUMULATING SNOW. PRELIMINARY STORM TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE UP TO 20 INCHES IN THE WHITE MOUNTAINS...AND 10-15 INCHES ACROSS THE GALIURO AND PINALENO MOUNTAINS IN GRAHAM COUNTY INCLUDING MOUNT GRAHAM...AS WELL AS THE CATALINA AND RINCON MOUNTAINS ADJACENT THE TUCSON METRO AREA. THESE FORECAST SNOW ACCUMULATIONS WILL BE SUBJECT TO CHANGE AS THE EVENT DRAWS CLOSER. THE COMBINATION OF STRONG AND GUSTY WINDS AND FALLING SNOW MAY PRODUCE LOCALIZED BLIZZARD CONDITIONS WEDNESDAY NIGHT INTO THURSDAY. A WINTER STORM WATCH HAS BEEN ISSUED FROM 3 PM WEDNESDAY TO 3 PM THURSDAY. TURNING MUCH COLDER FRIDAY AND SATURDAY MORNING WITH LOWS RANGING FROM THE SINGLE DIGITS TO 5 BELOW ZERO ABOVE 7000 FEET. WITH GUSTY WINDS UP TO 25 MPH STILL AROUND...WIND CHILL VALUES WILL BE IN THE ZERO TO 15 BELOW ZERO RANGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ512-513-515-290000- CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- 445 AM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING LATE WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS STORM WILL BRING GUSTY WINDS...MUCH COOLER TEMPERATURES AND THE POTENTIAL FOR ACCUMULATING SNOW. PRELIMINARY STORM TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE UP TO 5 INCHES IN THE BABOQUIVARI...SANTA RITA...HUACHUCA AND CHIRICAHUA MOUNTAINS. THESE FORECAST SNOW ACCUMULATIONS WILL BE SUBJECT TO CHANGE AS THE EVENT DRAWS CLOSER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:00 AM MST | Winter Storm Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
| Dec 28, 2:11 PM MST | Blizzard Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.